meds and diabetes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

braids
New Member


Date Joined Nov 2006
Total Posts : 4
   Posted 11/30/2006 5:13 PM (GMT -7)   
:-)  I am new here.  I have had diabetes type 2 for over 10 yrs, it has always been normal.  Ever since I found out I had breast cancer and was put on Tamoxifin, it has been out of control.  I am currently taking Metaformin 1500 mgs. after each meal.  I am wondering if the Tamoxifin can be making my sugar levels higher then normal?  I am trying to watch my diet but it seems if I watch it real carefully I am starving.  I don't know what to eat, how much to eat, or what to do.  My levels have been in the 200's.  Help! 

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 11/30/2006 6:46 PM (GMT -7)   
Braids,
Glad to meet you as a new friend but sorry for the reason. Do you have a nutrition/diabetes educator attached to the hospital/doctor's office where you have received nutrition training? Do you have any kind of diabetes nurse or trainer in your area? I would call the doctor's office (your primary care physician) and ask them to hook you up with a nutritional counselor so you can find out what plan of action to take. Seems like you want the best nutrition possible while you are fighting cancer! I don't know what is going on with your sugars but it seems that maybe a trained person would be able to help you come up with a new food plan and maybe have your doctor adjust your meds for the time being. Maybe even put you on insulin for a temporary fix until your body is finished with the big stuff. Wish I could be more helpful.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 12/1/2006 2:49 PM (GMT -7)   

Hi braids,

Well, I've looked through as much scientific literature as I could get my hands on and I could not find any references to Tamoxifen and Diabetes or elevated glucose levels.  Typically, the lack of any mention of this as a side effect means that if it was reported at all, it was a very rare instance, not enough to warrant a study.

This doesn't mean that your elevated levels are not problematic, but it does mean that the fact that it conicided with  the initiation of your Tamoxifen treatment is probably coincidental.  Jeanie's advice is very good advice; perphaps some short term long lasting insulin like Lantus would be  helpful

 

  scool   Warren


braids
New Member


Date Joined Nov 2006
Total Posts : 4
   Posted 12/1/2006 3:20 PM (GMT -7)   
Thanks for your advice, and looking into the tamoxifin for me. It just seems like hormones do play a role in diabetes to me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:20 PM (GMT -7)
There are a total of 2,735,540 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151416 registered members. Please welcome our newest member, JoanOnan.
283 Guest(s), 10 Registered Member(s) are currently online.  Details
ewafromwarsaw, Gemlin, House_rocker, Serenity Now, Loutucky, LG13, Dmc695, U B Tough, rcmark, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer